Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 12, 2016, 7:16 PM CDT for 8 parishes in Louisiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 12, 2016, 8:11 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 108 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:55 PM CDT | TSTM WND DMG | Maurice, LA | PUBLIC REPORTED SEVERAL TREES DOWN AND DAMAGE TO A ROOF NEAR MAURICE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
359
WUUS54 KLCH 130016
SVRLCH
LAC001-023-045-053-055-097-099-113-130130-
/O.NEW.KLCH.SV.W.0100.160813T0016Z-160813T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
EASTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 830 PM CDT
* AT 715 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINE ISLAND TO NEAR JENNINGS TO NEAR MIRE TO
LEONVILLE...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...OPELOUSAS...CROWLEY...ABBEVILLE...
JENNINGS...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
ST. MARTINVILLE...JEANERETTE...KAPLAN...CHURCH POINT...WELSH...
LAKE ARTHUR...IOTA...GUEYDAN...LEONVILLE AND ARNAUDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2957 9256 2981 9280 3044 9286 3044 9229
3056 9192 2996 9164 2974 9186 2975 9188
2982 9182 2983 9197 2973 9213 2975 9221
2970 9210 2962 9211 2961 9201 2960 9207
2959 9204 2958 9205
TIME...MOT...LOC 0015Z 348DEG 30KT 3038 9279 3029 9264 3031 9224 3046
9198
HAIL...<.75IN
WIND...60MPH
$$
TINGLER3 follow-up statements
170
WWUS54 KLCH 130045
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 PM CDT FRI AUG 12 2016
LAC001-023-045-053-055-097-099-113-130130-
/O.CON.KLCH.SV.W.0100.000000T0000Z-160813T0130Z/
CAMERON LA-VERMILION LA-ST. MARTIN LA-IBERIA LA-JEFFERSON DAVIS LA-
ST. LANDRY LA-ACADIA LA-LAFAYETTE LA-
745 PM CDT FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CAMERON...VERMILION...NORTHWESTERN ST. MARTIN...
NORTHWESTERN IBERIA...SOUTHEASTERN JEFFERSON DAVIS...SOUTHEASTERN ST.
LANDRY...SOUTHERN ACADIA AND LAFAYETTE PARISHES...
AT 744 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THORNWELL TO NEAR KLONDIKE TO NEAR MAURICE TO
NEAR BREAUX BRIDGE...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...CROWLEY...ABBEVILLE...JENNINGS...SCOTT...
BREAUX BRIDGE...RAYNE...CARENCRO...ST. MARTINVILLE...JEANERETTE...
KAPLAN...LAKE ARTHUR...GUEYDAN...ARNAUDVILLE...MERMENTAU...
FORKED ISLAND...PECAN ISLAND...KLONDIKE AND INTRACOASTAL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2957 9256 2981 9280 3020 9283 3025 9225
3049 9189 2996 9164 2974 9186 2975 9188
2982 9182 2983 9197 2973 9213 2975 9221
2970 9210 2962 9211 2961 9201 2960 9207
2959 9204 2958 9205
TIME...MOT...LOC 0044Z 351DEG 31KT 3011 9276 3003 9258 3008 9218 3027
9196
HAIL...<.75IN
WIND...60MPH
$$
TINGLER232
WWUS54 KLCH 130101
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
801 PM CDT FRI AUG 12 2016
LAC001-053-097-130111-
/O.CAN.KLCH.SV.W.0100.000000T0000Z-160813T0130Z/
JEFFERSON DAVIS LA-ST. LANDRY LA-ACADIA LA-
801 PM CDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON
DAVIS...SOUTHEASTERN ST. LANDRY AND SOUTHERN ACADIA PARISHES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2981 9280 3004 9280 3006 9230 3021 9196
2996 9164 2974 9186 2974 9187 2982 9182
2984 9196 2973 9213 2975 9213 2975 9220
2970 9210 2962 9211 2959 9204 2958 9205
2957 9256
TIME...MOT...LOC 0101Z 348DEG 30KT 2998 9273 2990 9255 2995 9215 3014
9193
$$
LAC023-045-055-099-113-130130-
/O.CON.KLCH.SV.W.0100.000000T0000Z-160813T0130Z/
CAMERON LA-VERMILION LA-ST. MARTIN LA-IBERIA LA-LAFAYETTE LA-
801 PM CDT FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CAMERON...VERMILION...WEST CENTRAL ST. MARTIN...
NORTHWESTERN IBERIA AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 801 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOWRY TO 9 MILES SOUTH OF GUEYDAN TO NEAR
ABBEVILLE TO NEAR BROUSSARD...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...ST. MARTINVILLE...JEANERETTE...
KAPLAN...GUEYDAN...FORKED ISLAND...INTRACOASTAL CITY...
PECAN ISLAND...AVERY ISLAND...KLONDIKE...BROUSSARD...YOUNGSVILLE...
ERATH...DELCAMBRE...MAURICE...ESTHER...
COTEAU AND ACADIANA REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2981 9280 3004 9280 3006 9230 3021 9196
2996 9164 2974 9186 2974 9187 2982 9182
2984 9196 2973 9213 2975 9213 2975 9220
2970 9210 2962 9211 2959 9204 2958 9205
2957 9256
TIME...MOT...LOC 0101Z 348DEG 30KT 2998 9273 2990 9255 2995 9215 3014
9193
HAIL...<.75IN
WIND...60MPH
$$
TINGLER650
WWUS54 KLCH 130111
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT FRI AUG 12 2016
LAC023-045-055-099-113-130121-
/O.CAN.KLCH.SV.W.0100.000000T0000Z-160813T0130Z/
CAMERON LA-VERMILION LA-ST. MARTIN LA-IBERIA LA-LAFAYETTE LA-
811 PM CDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAMERON...
VERMILION...WEST CENTRAL ST. MARTIN...NORTHWESTERN IBERIA AND
SOUTHEASTERN LAFAYETTE PARISHES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 2981 9280 3004 9280 3006 9230 3021 9196
2996 9164 2974 9186 2974 9187 2982 9182
2984 9196 2973 9213 2975 9213 2975 9220
2970 9210 2962 9211 2959 9204 2958 9205
2957 9256
TIME...MOT...LOC 0110Z 348DEG 30KT 2992 9271 2984 9253 2989 9213 3008
9191
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:15 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 12, 7:15 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
715 PM CDT FRI AUG 12 2016
.DISCUSSION...
Line of strong to severe TSRA moving south at 25 mph across C LA
into S LA this evening, with severe thunderstorms warnings along
the main bow echo. Otherwise, the spiraling low to mid level low
pressure system will drift slowly west, bringing nearly continuous
showers and thunderstorms across Central and South Central
Louisiana, spreading westward across Southwest Louisiana later
this evening and overnight, and Southeast Texas toward the
daybreak hours. Very slow moving with deep tropical moisture will
continue additional rainfall of 8-12 inches possible across
Central and South Central Louisiana, with 4-8 inches across
Western and Southwestern Louisiana. Flood warnings continues for
most of South Central Louisiana, and the Flood Watch continues
through Saturday evening for all of Central and Southern
Louisiana.
DML
&&
.MARINE...
Upgraded Small Craft Exercise Caution to Small Craft Advisory and
latest observations and guidance is trending with higher south to
southwest winds of 20-25 knots this evening into most of Saturday.
DML
&&
.AVIATION...
Line of strong to severe TSRA moving across C LA into S LA this evening,
tempo group for this with winds of 20-40 KTS possible at LFT/ARA,
but looks like it will miss LCH. Later tonight into Saturday,
mostly continuous SHRA/TSRA expected to spread west into SW LA and
reaching LCH by or shortly after midnight, and BPT before
daybreak.
DML
&&
.PREV DISCUSSION... /issued 345 PM CDT FRI AUG 12 2016/
DISCUSSION...
The upper level trough of low pressure confined to the eastern
portion of Louisiana and western Mississippi over the last couple
of days has retrograded west to near the Baton Rouge area this
afternoon...and in response...we have seen flooding rains ramp up
across south central and the extreme northeast half of central
Louisiana as vorticity lobes pinwheel around the upper low.
WSR-88D LCH Dual Pol radar appeared to have the best estimates
using the Dual Pol Storm Total Accumulation (STA) product versus
the Legacy Storm Total Precipitation (STP) product. Widespread 4
to 5 inch estimates were found on the west side of south central
Louisiana and then the rest of south central Louisiana had spiked
up to from 6 inches up to isolated amounts to near 12 inches. Hard
hit areas include the southwestern half of Lafayette Parish...eastern
Vermilion Parish...western Iberia Parish...Lower Saint Martin
Parish...and in Upper Saint Martin and Saint Landry Parishes along
and east of Butte La Rose north to near Palmetto areas.
Temperatures this afternoon varied from low to mid 90s in southeast
Texas where less clouds and little if any rain fell...and quickly
dropped off to the low to mid 70s in the rain cooled air.
The Flash Flood Watch will continue tonight through Saturday
evening for our Louisiana County Warning Area as the upper low
slowly meanders west. By Sunday morning...looks like the heavy
rain system will have shifted into southeast Texas. We are
monitoring our southeast Texas area for a Flash Flood Watch which
may be needed as early as Saturday morning if the westward trend
of heavy rain continues and forecasted QPF values increase. However
..StormTotal QPF currently does not support the issuance of the
FFA at this time for southeast Texas as 3.5 to 3.75 inches of rain
is forecasted through Sunday morning over the much drier soil. In
comparison...An additional 4 to 7 inches of rain with isolated
higher amounts are possible into Louisiana where the heavy rains
are occurring and grounds expected to reach or already saturated.
The upper low will finally move far enough west of the area to
lower the widespread flash flood threat by Saturday night. Above
average chances of rain will still continue for the area and most
likely will still be seeing pockets of flooding here and there
through next week as the airmass will remain moist and unstable as
a weakness aloft continues. The only good news is that high
temperatures will be tempered by clouds and rain. There is more
bad news on the way though...so not feeling good about the
situation until Saturday night. :(
MARINE...
Approximity to the upper level low across the Louisiana coastal
area will assure numerous showers and thunderstorms developing
overnight and continuing through the afternoons. Small craft
should exercise caution tonight through early Saturday evening as
stormy weather brings gusty winds and locally higher seas to the
northwest Gulf of Mexico. The surface ridge will work back into
the SE U.S. early next week allowing for weak onshore flow to
resume.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 84 73 85 / 90 90 90 80
LCH 78 86 77 87 / 90 90 90 80
LFT 76 84 75 87 / 90 90 80 50
BPT 78 88 77 87 / 70 90 90 80
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...None.
GM...Small Craft Advisory from 10 PM this evening to 1 AM CDT Sunday
for GMZ450-452-455-470-472-475.
SMALL CRAFT EXERCISE CAUTION from 10 PM CDT this evening through
late Saturday night for GMZ430-432-435.
&&
AVIATION...08Hazardous weather outlook, Aug 12, 5:05 AM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT FRI AUG 12 2016 LAZ027>033-041>045-052>055-073-074-131015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON- 505 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH WILL CONTINUE FOR TODAY. LOW PRESSURE OVER SOUTHERN MISSISSIPPI WILL MOVE EAST TODAY. THIS SYSTEM COMBINED WITH VERY RICH TROPICAL MOISTURE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH TONIGHT. RAINFALL THROUGH SATURDAY MORNING WILL AVERAGE 2 TO 4 INCHES ACROSS LOWER ACADIANA AND CENTRAL LOUISIANA AND 1 TO 3 INCHES OVER THE REMAINDER OF SOUTHWEST LOUISIANA. CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING ESPECIALLY OVER THE LOWER ACADIANA AREA. RESIDENTS ARE URGED TO MONITOR WEATHER CONDITIONS AND BE ALERT FOR RISING WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SATURDAY EVENING. THE HEAVIEST RAINFALL IS EXPECTED TO SHIFT WESTWARD TO NEAR THE SABINE RIVER. FOR NEXT WEEK...DESPITE DECREASING RAIN COVERAGE...DAYTIME RAIN CHANCES WILL REMAIN ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TXZ180-201-215-216-259>262-131015- TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- 505 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY LATER TODAY AND WILL CONTINUE THROUGH TONIGHT. NO SEVERE WEATHER IS EXPECTED....BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL IS EXPECTED TO BECOME MORE WIDESPREAD ON SATURDAY...WITH RAINFALL AMOUNTS ACROSS EAST TEXAS AVERAGING AROUND ONE HALF OF AN INCH FRIDAY AND FRIDAY NIGHT...AND 2 TO 3 INCHES SATURDAY AND SATURDAY NIGHT. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND INTO THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GMZ430-432-435-450-452-455-470-472-475-131015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 505 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER THE GULF WATERS AND ADJACENT LAKES/BAYS THROUGH TONIGHT...ESPECIALLY OVER THE WATERS EAST OF CAMERON. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY OVER THE GULF WATERS AND ADJACENT LAKES AND BAYS. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...WATERSPOUTS...AND HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE ARE POSSIBLE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE SUNDAY AND INTO THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 5:37 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 PM CDT FRI AUG 12 2016 LAZ027-028-122315- RAPIDES LA-VERNON LA- 537 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON AND SOUTHWESTERN RAPIDES PARISHES UNTIL 615 PM CDT... AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLIFTON...OR 11 MILES EAST OF SLAGLE...MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LACAMP...FULLERTON...CLIFTON...LEANDER...SIEPER AND SIMPSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3131 9305 3134 9284 3102 9274 3098 9305 TIME...MOT...LOC 2237Z 352DEG 19KT 3126 9294 TINGLER
Special weather statement, Aug 12, 6:15 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
615 PM CDT FRI AUG 12 2016
LAZ032-033-130000-
EVANGELINE LA-ST. LANDRY LA-
615 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE AND NORTHWESTERN ST.
LANDRY PARISHES UNTIL 700 PM CDT...
AT 614 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM BEAVER TO NEAR PINE PRAIRIE TO WHITEVILLE.
MOVEMENT WAS SOUTH AT 20 MPH.
WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...EUNICE...VILLE PLATTE...MAMOU...BASILE...PINE PRAIRIE...
CHATAIGNIER...REDDELL...SWORDS...SAVOY...PRAIRIE RONDE...
CHICOT STATE PARK...GRAND PRAIRIE...BAYOU CHICOT...INDIAN LAKE...
BEAVER...LAWTELL...DURALDE AND ST. LANDRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3085 9219 3049 9207 3044 9222 3044 9225
3048 9225 3048 9263 3051 9261 3052 9262
3056 9258 3060 9260 3089 9260
TIME...MOT...LOC 2314Z 359DEG 18KT 3082 9258 3074 9239 3079 9214
TINGLERSpecial weather statement, Aug 12, 6:31 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT FRI AUG 12 2016
LAZ033-045-130030-
ST. LANDRY LA-UPPER ST. MARTIN LA-
631 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN AND ST.
LANDRY PARISHES UNTIL 730 PM CDT...
AT 631 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM GRAND PRAIRIE TO NEAR MELVILLE. MOVEMENT WAS
SOUTH AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...BREAUX BRIDGE...KROTZ SPRINGS...LEONVILLE...
ARNAUDVILLE...MELVILLE...PALMETTO...SUNSET...PORT BARRE...
WASHINGTON...GRAND COTEAU...CECILIA...LAKE PELBA...
ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND LEBEAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3034 9196 3036 9196 3037 9201 3036 9203
3038 9205 3036 9208 3075 9216 3079 9177
3071 9173 3067 9173 3066 9175 3056 9176
3051 9173 3050 9175 3050 9170 3044 9164
3039 9162 3036 9165 3035 9163 3032 9162
TIME...MOT...LOC 2331Z 358DEG 20KT 3067 9212 3072 9177
TINGLERLocal storm report, Aug 12, 6:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 2 SSE ALEXANDRIA 31.26N 92.45W
08/12/2016 RAPIDES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN.
&&
MOGGEDLocal storm report, Aug 12, 6:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG LACAMP 31.16N 92.92W
08/12/2016 VERNON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN ACROSS ROAD NEAR LACAMP
GROCERY.
&&
MOGGEDSpecial weather statement, Aug 12, 7:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
703 PM CDT FRI AUG 12 2016
LAZ027-030-130030-
BEAUREGARD LA-VERNON LA-
703 PM CDT FRI AUG 12 2016
...SPECIAL WEATHER STATEMENT...
AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAVENS...OR 7 MILES EAST OF FORT POLK...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUGARTOWN...FORT POLK...DERIDDER...CRAVENS AND FULLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3109 9296 3088 9297 3088 9298 3078 9298
3083 9328 3112 9316
TIME...MOT...LOC 0003Z 010DEG 16KT 3104 9308
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:03 PM CDT | Special Weather Statement | LCH | Vernon | 27 min |
| Aug 12, 7:06 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Aug 12, 8:03 PM CDT | Special Weather Statement | LCH | Beauregard | 42 min |
| Aug 12, 8:10 PM CDT | Special Marine Warning | LCH | 95 min | |
| Aug 12, 8:13 PM CDT | Special Weather Statement | LCH | Allen | 47 min |
| Aug 12, 9:08 PM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Saint Landry, Vermilion | 4 hr |
| Aug 12, 10:09 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Aug 12, 10:19 PM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 5 hr |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 9 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Rapides | 15 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 5 days |
| Aug 12, 10:28 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 28 days |
| Aug 12, 10:36 PM CDT | Areal Flood Advisory | LCH | Allen | 3 hr |
| Aug 13, 1:00 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more | 7 hr |
| Aug 13, 2:32 AM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 58 min |
| Aug 13, 2:53 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 5 hr |
| Aug 13, 3:52 AM CDT | Flash Flood Warning | LCH | Iberia | 4 hr |
| Aug 13, 6:08 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 112 min |
| Aug 13, 6:27 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 93 min |
| Aug 13, 6:35 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 85 min |
| Aug 13, 7:56 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 6 hr |
| Aug 13, 7:59 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 6 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 13 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 11 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 36 days |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Calcasieu | 34 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Allen | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Beauregard | 24 hr |
| Aug 13, 11:22 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| Aug 13, 1:56 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Iberia and 6 more | 4 hr |
| Aug 13, 5:26 PM CDT | Special Marine Warning | LCH | 64 min | |
| Aug 13, 5:53 PM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Cameron, Evangeline, Iberia, Jefferson Davis and 5 more | 8 hr |
| Aug 13, 6:22 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 7 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.